Daily migriane - rebound? Help me please!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gwenan
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/16/2005 12:28 PM (GMT -6)   
Hello
 
I wonder if anyone can help me. I'm suffering daily migraines. I take Relpax which works within 1-4 hours. I usually wake with the pain and am wondering if I should try and go without the triptan. These are not classic 'rebound' headaches but full blown migraine with nausea, light sensitivity etc etc. Can anyone advise me on what to do? I also suffer from ME and Fibro and have just been started on Lyrica(Pregabalin) which is similar to Gabapentin I believe. Should this help the migraines? How soon?
Any advice very welcome! Thank you
Gwenan

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 9/17/2005 8:55 PM (GMT -6)   
Hi Gwenan,
 
Welcome! I'm sorry to hear your suffering. Unfortunately triptan medications can cause rebound headaches which can also trigger migraines.
 
I have tried stopping medications that cause me rebound headaches cold turkey and end up in the hospital or taking a lot more medication fixing the headache. I have found the best way to is to slowly reduce the medication causing the rebound headache - though I have no medical education just lots of first hand experience.
 
Figure out the dosage your taking every day and then set a schedule and take them at set times like 9am and 12 pm if you're taking them 2x a day - or whatever is closest to your regular schedule and then start reducing by 1/2 or 1 tablet every 3 days to a week. As there will be pain you will want to device a pain management plan to make it manageable while you're reducing to zero. I have never weaned off triptans but have done so off Tylenol 1s and Tylenol 3s several times.
 
With my most recent experience I started taking 4 Tylenol 3s - 1 at 7 am, 1 at 12 pm and 2 at bedtime. Then I reduced by 1/2 tablet every 5 to 7 days. When I have had headaches I have taken Toradol, a prescription pain killer that isn't a narcotic and not known to cause rebound headaches, or Advil Liquid Gels or Robaxacet. I'm down to 2 Tylenol 3s a day now and the experience hasn't been really bad. The rebound headaches are significanly less, I have had 2 days in the last two weeks without headaches and four days this week where I didn't wake up with a headache.
 
If you search the internet for rebound headaches there is a lot of information out there about reducing medications causing them. There are also some good books. Just be careful because some people (docotors) will tell you to go cold turkey (stop suddenly) and if you've been taking them for a long time the shock can be devastating on your system.
 
Good luck! Let us know how it goes.
Nicky
________________________________________________________________________________
 
The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


Gwenan
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/18/2005 6:14 AM (GMT -6)   

Thank you, my mother is coming to stay in a week or so, and I'm going to start weaning off whilst she's here so I have someone here with me all day (poor mum!).

Do you know anything about Gabapentin? How useful is it as a prohylactic?

Thanks again

Gwenan


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 9/19/2005 10:54 PM (GMT -6)   

Hello,

I had moderate success with Gabapentin as a pain reliever and very few side effects as compared to other anti-epileptics.


Nicky
________________________________________________________________________________
 
The secret of health for both mind and body is not to mourn for the past, not to worry about the future, or not to anticipate troubles, but to live in the present moment wisely and earnestly.   Buddha


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/22/2005 11:05 AM (GMT -6)   

I have a best friend who used that as her preventative...she had very good results with that since she could not take some of the others...Give it some time and you should do well!

You have made the biggest move-knowing that you need to end the course you are on, and start getting off some of the things that are causing you harm now. Rebound can cause you a lot of problems...not just the pain of rebound, but you could seriously be damaging your liver and kidneys taking too much medication...that type of damage can be fatal.

Just something to think about.

I'm proud of you for making the right decision


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Gwenan
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/23/2005 3:36 AM (GMT -6)   
Thank you for your support - I'll let you know how it goes.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 22, 2017 2:41 PM (GMT -6)
There are a total of 2,858,531 posts in 313,652 threads.
View Active Threads


Who's Online
This forum has 155247 registered members. Please welcome our newest member, Linsong.
660 Guest(s), 15 Registered Member(s) are currently online.  Details
MissWeeza, RedEyedArab, 73monte, rjdriver, Casa11, alohaknown, Doire, Dogdays, Girlie, FamilyGuy, ShinytopPC, Dortepop, simomula, straydog, herbalwhiz


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer